MAUDE Adverse Event Report: ARTHREX, INC. COOLCUT 45, BALL ELECTRODE, SJ; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHREX, INC. COOLCUT 45, BALL ELECTRODE, SJ; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number COOLCUT 45, BALL ELECTRODE, SJ
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a tfcc (triangular fibrocartilage complex) debridement the surgeon attempted to use two arthrex coolcut wands, ar-9808sj-45 (lot 1909099).Both wands would not create energy at 15/15 cut and coag.The patient was grounded and lr saline was used.After the issue occurred the surgeon opted to do a repair and made a small incision and used a standard device from another manufacturer without issue.
 
Additional Manufacturer Narrative
Complaint confirmed.Two unpackaged ar-9808sj-45 devices were received for investigation.No damage was noted to the cables or distal tips of either wand.Each ar-9808sj-45 was functionally tested with an ar-9600 console, pad, and sample saline.The console was set to 15 cut, 15 coag for each device.Throughout testing, neither device was responsive.This event is most likely the result of fluid ingress into the handles, resulting in the observed malfunction.

Brand Name
COOLCUT 45, BALL ELECTRODE, SJ
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10417088
Report Number1220246-2020-02048
Device Sequence Number14188639
Product Code GEI
UDI-Device Identifier00888867062764
UDI-Public00888867062764
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K023986
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberCOOLCUT 45, BALL ELECTRODE, SJ
Device Catalogue NumberAR-9808SJ-45
Device Lot Number1909099
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/05/2020
Supplement Date Received by Manufacturer08/05/2020
Initial Report FDA Received Date08/17/2020
Supplement Report FDA Received Date10/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;